MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A micropuncture transitionless stiffened cannula access set was used in a right lower extremity angiogram.It was reported, when the physician tried to insert the wire through the "dilator," it would not advance and a "piece of metal" was noted to be sticking out of the hub of the alleged dilator.The physician was able to pull the metal out of the dilator and it appeared to be the stiffened part of the inner dilator.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional questions and product clarification have been requested.Upon receiving new information, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, manufacturing instructions, visual inspection, quality control, and review of drawing of the returned device was conducted during the investigation.The device history report reviewed showed one nonconformance for incorrect quantity.The dilator was reviewed and showed one nonconformance for in process contamination and the production work order was completed.Laboratory results showed a used micropuncture transitionless stiffened cannula access set was returned for examination.No damage was noted to the outer catheter.The dilator exhibited damage, including a compression at 5.7 cm from the proximal end which was 1.5 mm.Two wrinkles were also located at 9.9 cm and 10.2 cm from the proximal end.A 12.0 cm long metal cannula was also returned.3 bends were noted in the shaft at 4.0 cm, 7.0 cm, and 10.0 cm from the proximal end.3mm in length from the proximal end, discoloration is noted and the proximal is slightly flared.One used unidentified long metal cannula was returned.The length requirement did not meet specification.Also, the separated section was removed during the procedure, but not returned for evaluation.There is no evidence to suggest the product was not manufactured to current specifications or was damaged upon opening.It is feasible to conclude that patient anatomy could have contributed to the device complaint.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per risk assessment, no further action is required.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6806927
Report Number1820334-2017-02613
Device Sequence Number18866204
Product Code DYB
UDI-Device Identifier00827002480070
UDI-Public(01)00827002480070(17)190615(10)7047406
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-501-10.0-SC-NT-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1